MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK AUTO ENDO5 ML; CLIP, IMPLANTABLE

TELEFLEX MEDICAL WECK AUTO ENDO5 ML; CLIP, IMPLANTABLE
Catalog Number AE05ML
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the clips were loaded without problem until the fifth one during a laparoscopic cholecystectomy.However, the sixth clip and after were loaded in a closed condition.Therefore, a new unit was used to complete the procedure.No clip fell/remained in the patient, and no injury to the patient occurred.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.If the sample becomes available at a later date a follow-up report will be submitted with investigation results.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).One unit of auto endo5 ml (p/n ae05ml, lot 73d2500116, serial no.(b)(6)) was returned for investigation following a report of "be nt/deformed parts - feeder tip." visual examination of the returned device, with and without magnification, showed the trigger engaged and the jaws closed.The outer tubing near the jaws was severely damaged, split, and bent outward, with portions of the jaw operating group (jog) and jaw legs protruding through the tubing.Evidence of use, including biological material, was present on the device.Dimensional inspection was not required.Functional testing could not be properly performed, as the jaws could not be reset despite full trigger engagement, and grinding of the jaw assembly was noted.The device was disassembled for further evaluation.No abnormalities were identified in the handle, trigger, ratchet lubrication, trigger ears, or yoke assembly.However, the top jaw legs were found to be bent outward and detached from the remainder of the jaw assembly.The feeder tip was observed to be severely bent downward, one clip was lodged in the box area, and the box tabs were bent.Four clips remained in the device, indicating partial use prior to return.Research & development (r & d) was consulted and participated in the investigation.R & d determined that the observed damage was consistent with significant internal stress applied to the outer tubing, causing it to split longitudinally.This damage pattern is consistent with attempting to apply a clip to inappropriate material, attempting to apply a clip over another clip, and/or the application of excessive force during trigger actuation.A device history record (dhr) review was conducted for lot 73d2500116 (manufactured 04/07/2025; released 05/22/2025; (b)(4) units produced) and did not identify any manufacturing nonconformances related to the reported issue.The ae05ml device undergoes 100% functional testing at the end of the assembly line using a system test fixture that verifies proper clip loading and latching on overstress silicone tubing.This testing indicates that the outer tubing was not damaged at the time of manufacture, as damage would have resulted in functional failure during testing.The applicable instructions for use (ifu l06072, rev.04) were reviewed and state that mishandling of appliers may result in improper load and/or closure of the ligating clip.Based on the visual inspection, disassembly findings, functional limitations, r & d assessment, and dhr review, the reported com plaint of "bent/deformed parts - feeder tip" was confirmed.The probable root cause was determined to be user-related error or mishandling, resulting in excessive internal stress and deformation of the device.No evidence of a manufacturing-related cause was identified.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description

Brand Name
WECK AUTO ENDO5 ML
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23650045
Report Number3003898360-2025-00862
Device Sequence Number9961393
Product Code FZP
UDI-Device Identifier14026704553126
UDI-Public(01)14026704553126(11)250514(17)261111(10)73E2500216(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAE05ML
Device Lot Number73E2500216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown